MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC TFNA FENESTRATED HELICAL BLADE 95MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

WRIGHTS LANE SYNTHES USA PRODUCTS LLC TFNA FENESTRATED HELICAL BLADE 95MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 04.038.395
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Failure of Implant (1924)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint #(b)(4).Part returned.(b)(4).Investigation summary: background: it was reported that on (b)(6) 2021, the patient underwent a hardware removal of the trochanteric fixation nail advanced from the patient's right hip.Based on x-rays it was determined the helical blade was cutting through the femoral head.The patient's intertrochanteric fracture was healed.The original implant was on (b)(6) 2020.The hardware removal was successfully completed without delay.No patient consequence.This complaint involves three (3) devices.Manufacturing location: elmira/ packaged, sterilized and released by: (b)(4).Manufacturing date: 29-jan-2020.Expiration date: 31-dec-2029.Part number: 04.038.395s, tfna fenestrated helical blade 95mm -sterile.Lot number: 38p2009 (sterile).Lot quantity: (b)(4).Note: helical blade was manufactured by elmira; lot number 35p9372.Parts were packaged, sterilized and released by (b)(4).Production order traveler met all inspection acceptance criteria.Packaging label log (pll) lppf rev g, lmd rev a was reviewed and determined to be conforming.Packaging bom was reviewed and determined to be conforming with no deviations to normal packaging identified.Scn (b)(4) supplied by (b)(4) was reviewed and determined to be conforming.This lot met all visual, sterility and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Device history batch null, device history review 25-mar-2021: dhr reviewed.This lot met all visual, sterility and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Investigation flow: device interaction/functional.Visual inspection: the tfna fenestrated helical blade 95mm (part #: 04.038.395, lot #: 35p9372) was received at us cq.Visual inspection of the complaint device showed nicks and scratches.No other defect was detected.Functional test: replication of the implanted condition could not be performed at cq, however, the helical blade was able to pass through the returned nail's (part #: 04.037.142s, lot #: h808421) head element hole/aperture without issue.No off-axis toggling was noted.The complaint can't be replicated with the returned device.Document/specification review: 04_038_370 rev.C (current and manufactured) was reviewed.No design issues or discrepancies were identified.Complaint not confirmed investigation conclusion: this complaint is not confirmed as there were only nicks and scratches the returned device.These defects could be due to the implantation and explanation of the device.Moreover the device was able to pass through the returned nail's (part #: 04.037.142s, lot #: h808421) head element hole/aperture without issue.As no x-ray was provided showing the migration/back out/pull-out of the device, this complaint cannot be confirmed.No root cause could definitively be determined for the reported complaint condition.No new, unique or different patient harms were identified as a result of this evaluation.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventive action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2021, the patient underwent a hardware removal of the trochanteric fixation nail advanced from the patient's right hip.Based on xrays it was determined the helical blade was cutting through the femoral head.The patient's intertrochanteric fracture was healed.The original implant was on (b)(6) 2020.The hardware removal was successfully completed without delay.No patient consequence.This complaint involves three (3) devices.This report is for one (1) tfna fenestrated helical blade 95mm.This report is 2 of 3 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
TFNA FENESTRATED HELICAL BLADE 95MM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key11670528
Report Number2939274-2021-01843
Device Sequence Number17018265
Product Code HSB
UDI-Device Identifier10886982099266
UDI-Public(01)10886982099266
Combination Product (Y/N)N
PMA/510(K) Number
K160167
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number04.038.395
Device Catalogue Number04.038.395
Device Lot Number35P9372
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/12/2021
Initial Date Received by Manufacturer 03/18/2021
Supplement Date Received by Manufacturer04/19/2021
Initial Report FDA Received Date04/15/2021
Supplement Report FDA Received Date05/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
11/130 DEG TI CANN TFNA 170 - STERILE; 5.0 TI LCKNG SCREW T25 SD 34 F/IM NAIL-S; TFNA FENESTRATED HELICAL BLADE 95 - SILE
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR